Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 67, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 1999, 6:32 PM EDT for Holmes County, Ohio. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1999, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 9, 1999, 7:35 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WUUS1 KCLE 092233 RRA SVRCLE OHC075-092335- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 632 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN NORTH CENTRAL OHIO * UNTIL 735 PM EDT * AT 632 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTH OF ASHLAND OR 6 MILES WEST OF LAKEVILLE... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MILLERSBURG BERLIN FARMERSTOWN SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 64 min |
| Jul 9, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 64 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jul 9, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 67 min |
| Jul 9, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 63 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 63 min |
| Jul 9, 5:49 PM EDT | Tornado Warning | CLE | Huron | 66 min |
| Jul 9, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 63 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 65 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 9, 6:04 PM EDT | Tornado Warning | CLE | Lorain, Medina | 66 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 64 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 62 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 9, 6:34 PM EDT | Tornado Warning | CLE | Summit | 66 min |
| Jul 9, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 9, 6:49 PM EDT | Tornado Warning | CLE | Portage | 66 min |
| Jul 9, 7:17 PM EDT | Tornado Warning | CLE | Mahoning | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.